- Hypertension and chemotherapy-induced nausea and vomiting (CINV) are associated with increased risk for acute kidney injury (AKI) in patients with locally advanced head and neck squamous cell carcinoma (HNSCC) treated with concurrent chemoradiation (CCRT) with high-dose cisplatin.
Why this matters
- Better understanding of risk factors can help guide patient management.
- 69% of patients experienced AKI (83% stage I, 12% stage II, 5% stage III).
- Hypertension (OR, 2.7; P=.03) and CINV (OR, 4.3; P=.003) were associated with AKI risk.
- AKI was associated with greater renal function impairment at 3 and 12 months (P=.01 for both).
- AKI was not significantly associated with disease recurrence (OR, 0.6; P=.22) or disease-specific mortality (OR, 1.8; P=.61).
- 124 patients with locally advanced HNSCC who received CCRT with high-dose cisplatin were included.
- Funding: None disclosed.
- Retrospective study.